Alert archive / Florida / Flash Flood Warnings in 2017
Flash Flood Warning 10, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jun 6, 2017, 12:19 PM EDT for Leon County, Florida. It was in force for 116 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2017, 12:19 PM EDT (16:19 UTC)
- Expired
- Jun 6, 2017, 2:15 PM EDT
- In force
- 116 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Leon County, FL
The radar
The Tallahassee radar (KTLH), 5 km from the middle of the area, began a volume at 16:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 71 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 4.3 hours before the alert went out and 6 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 576 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 684 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
645 WGUS52 KTAE 061619 FFWTAE FLC073-061815- /O.NEW.KTAE.FF.W.0010.170606T1619Z-170606T1815Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Tallahassee FL 1219 PM EDT TUE JUN 6 2017 The National Weather Service in Tallahassee has issued a * Flash Flood Warning for... Southern Leon County in Big Bend of Florida... * Until 215 PM EDT * At 1217 PM EDT, gauge reports indicated thunderstorms producing heavy rain across the warned area. 2 to 4 inches of rain have fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Woodville, Tallahassee, Florida A And M, Springsax Park, Lake Bradford, Belair, Apalachee Regional Park, Leon Sinks, Indian Head Acres, Andrew, Gaither Community Center, Chaires Crossroads, Lake Munson, Lutterloh, Bragg Stadium, Eight Mile Pond, Southwood, North Florida Fairgrounds, Innovation Park and Tallahassee Regional A/P. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. && LAT...LON 3030 8446 3043 8445 3043 8411 3030 8411 $$ ADL
1 follow-up statement
777 WGUS72 KTAE 061810 FFSTAE Flash Flood Statement National Weather Service Tallahassee FL 210 PM EDT TUE JUN 6 2017 FLC073-061819- /O.EXP.KTAE.FF.W.0010.000000T0000Z-170606T1815Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Leon FL- 210 PM EDT TUE JUN 6 2017 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LEON COUNTY WILL EXPIRE AT 215 PM EDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 3030 8446 3043 8445 3043 8411 3030 8411 $$ ADL
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 9:51 AM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jun 6, 9:51 AM EDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
951 AM EDT Tue Jun 6 2017
.NEAR TERM [Through Today]...
Periods of showers and thunderstorms will continue across our area
today as very high amounts of deep layer moisture persist (PWAT
values ranging from 2.0"-2.3") and modest instability remains in
place. The latest mesoanalysis at 13Z shows 500-1000 J/kg of CAPE
across our area, and this is not anticipated to increase
significantly today with overcast skies and widespread rainfall
suppressing instability. This should limit the severe weather
potential, although with a mid-level jet streak over our area
effective bulk shear values up to 30-40 kts will be present. As a
result, a few organized line segments with isolated strong wind
gusts are still possible. A surface trough or quasi- stationary
front near our coastal regions will remain in place today, and
considering the copious amounts of moisture periods of heavy
rainfall will continue to be possible, especially across north
Florida closer to the front where moisture and forcing are
maximized.
Increased PoPs this afternoon across north Florida as latest CAMs
show showers and thunderstorms being slower to weaken in this
area, and with the frontal forcing and very high deep layer
moisture this solution makes sense. Otherwise, the remainder of
the previous forecast looks to be on track and only minor changes
were made.
&&
.PREV DISCUSSION [736 AM EDT]...
.SHORT TERM [Tonight Through Thursday]...
Upper-level troughing will continue to prevail over the eastern
half of the CONUS this evening. Through Thursday, the Gulf +PV
anomaly will continue through the northeast Gulf, across Florida,
and up to the Mid-Atlantic while the Midwest +PV anomaly dives
south through the Tennessee Valley into the Southeast. At the
surface, low pressure in the Gulf will elongate into the Southeast
as the northernmost wave drops south, while a cold front will
eventually move through the entire Tri-State region on Wednesday
night.
PoPs will remain high overnight as the surface low noses into the
region and increases convergence in an abnormally moist
environment. On Wednesday, the front will move through the Tri-
State region continuing the threat for showers and thunderstorms,
the the highest rain chances and the best chance for heaviest
rain along and east of a line from Fitzgerald through Panama City
where afternoon instability will be greatest. PoPs will taper off
to the southeast overnight on Wednesday with frontal passage and
only a small chance for a scattering of showers and storms is
expected in the extreme southeast Big Bend on Thursday.
.LONG TERM [Thursday Night Through Tuesday]...
A few days of drier conditions will prevail in the wake of the
cold front, before rain chances increase once again late in the
weekend when the cold front lifts back north as a warm front.
Expect seasonable highs around 90 degrees. Overnight lows will
briefly dip below average on Thursday night, before climbing back
into the 70s Saturday night through next week.
.AVIATION [Through 12Z Wednesday]...
Showers and isolated TSRA have overspread the eastern and western
TAF sites this morning. As this area of convection continues to
spread northward, expect impacts at all terminals through the
morning. Rain is expected to taper off in the afternoon from south
to north, with improving conditions by mid to late afternoon.
Winds will be light except gusty in and around thunderstorms.
.MARINE...
Small craft operators should exercise caution through tomorrow as
winds will increase today into the 15 to 20 knot range and remain
that way through Wednesday. Thereafter, winds and seas will
gradually lower. Widespread rain, and sometimes heavy, is
expected today, with rain chances remaining high through
Wednesday.
.FIRE WEATHER...
No fire weather concerns.
.HYDROLOGY...
Models have been having a difficult time agreeing upon the
evolution of convection this morning, with most hires guidance not
initializing that well either. Thus, there is a fair amount of
uncertainty regarding the exact location of the heaviest rain and
total QPF estimates. That being said, based on latest radar trends
this morning, we still have decent confidence that heavy rain will
spread inland across the southeast Big Bend through this morning.
There also exists the potential that this area of heavy rain could
extend back into the coastal Big Bend region as well. Further
north and west, confidence is lower in a significant heavy rain
event. Local "reasonable worst case" hires guidance suggests that
12 hour QPF amounts will remain below 6 hour flash flood guidance
thresholds, with the potential for significant heavy rain
gradually decreasing tonight and tomorrow. Thus, while heavy rain
is expected, have opted to not issue a flash flood watch at this
time due to the aforementioned QPF considerations and low
confidence. Expect average rainfall amounts through Wednesday
night to range from 1 to 3 inches along an northwest of a line
from Tifton through Panama City, and 3 to 4 inches to the
southeast of the line. Isolated higher amounts 2 to 3 inches above
the averages will be possible. Ensemble guidance would suggest
that should the forecast amount of rain fall, Action stage would
be possible on some of our more sensitive basins, while the top
end of the QPF envelope or the isolated higher amounts could force
some local rivers into Minor flood stage. The highest threat for
river flooding remains across north Florida at this time. Separate
from river flooding, though the threat isn't high enough for a
watch at this time, isolated flooding could be possible in mainly
urban locations should the higher amounts impact a city.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 84 73 84 68 86 / 80 60 80 40 10
Panama City 83 75 81 69 81 / 100 60 70 30 0
Dothan 82 71 83 65 85 / 90 70 50 10 0
Albany 83 71 81 64 84 / 90 70 60 20 10
Valdosta 83 73 82 67 83 / 80 60 80 50 20
Cross City 84 75 84 70 85 / 80 70 80 70 30
Apalachicola 84 75 84 70 85 / 80 60 80 50 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
NEAR TERM...Lahr
SHORT TERM...Harrigan
LONG TERM...Harrigan
AVIATION...Fieux
MARINE...Harrigan
FIRE WEATHER...Barry
HYDROLOGY...HarriganThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 3:35 AM EDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 25 hr |
| Jun 6, 8:11 AM EDT | Special Marine Warning | TAE | 64 min |
Nearby
Flash Flood Warnings in Florida, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.